This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Shortly after Christmas I developed chest pains and started becoming extremely anxious and having panic attacks. The chest pains have stopped for the most part and my heart echo was normal. Since then, about 4 1/2 weeks ago I had the worse headache of my life and this developed into a migraine that lasted a few days. The intensity of the migraine lessened, but since then I have had a constant 24 hr. a day moderate headache and at times debilitating. I had a MRI done, and everything was normal. During this time I have also felt various other sypmtoms on and off. This includes pins and needles in my body, dizziness, feeling off-balance, muscle weakness and pain, twitching at night, and floaters. Sometimes with my headache I also feel a sharp radiating pain which the nurse said was migraine pain. My doctor has prescribed Midrin, Imitrex, and just recently Relpax which seemed to help, but didn't get rid of it completely. My doctor feels that all my symptoms are anxiety/depression related. Could this be possible? Could it be possible to have a non-stop bad headache for almost 5 weeks just from anxiety? I have started working with a counselor and will be starting Zolopf. But these past couple of days I have felt pretty good emotionally, but still have a bad headache. Please help. I am worried that there is something more going on such as MS, but my doctor said that anything neurological would have shown up in the MRI. Is this correct? This has really affected my life and my emotinal state having to deal with this bad headache all the time. I am 29 and never had any problems liek this before. Thanks.
Yes, this is rather a common picture of severe anxiety, and working with a counselor and getting medications is your answer. Since your worries re other causes have been investigated and found to be negative, you should concentrate on the anxiety unless the headache persists or gets worse or in some other ways indicates it may be from other causes....
There are times when I don't feel anxious and I still have the headache. Is this normal? But, I know that even though I don't think I am anxious, in the back of my head I'm always thinking about this headache and worrying.
Well you have to remember if your body is use to being anxious and you're relaxed it's something different for your body which could cause headaches. (anything that your body isn't use to may develop headaches.)
There's alot of subconscious factors involved in somatic symptoms like headaches, chest pain, etc. I personally suffer from anxiety-related chest pain. I used to get regular panic attacks and all kinds of other uncomfortable symptoms, which I now have under control since seeing a therapist. However, the chest pains can come at any time. It seems random. I can be laughing and anxiety is the furthest thing from my mind, and WHAMMO -- chest pain! And no amount of cognitive behaviour gets rid of it.
It still scares me sometimes...and until I completely lose the fear, I will not lose the pain. This is the challenge in becoming a less anxious individual. Good to hear that you are going to see somebody, because it really helps.
For the first time I can relate to everything you have experienced. All the symptoms that you are experiencing, I am as well at the moment. I went to a neurologist and he conducted a lot of test (MRI, blood work, blood pressure, eco for the heart). Everything under the sun. He mentioned that it could be possibly anxiety. I'm meeting with him this week for his final prognosis. I'll let you know what he says once I get the results this week. Let me know if you do go on Zoloft. I curious to know if your headaches go away.
What a relief to hear somebody else has experienced my symptoms! I went to the neurologist and she said that I am having migraine related headaches. At this time I was on zoloft for almost a month, and NO it didn't help. She didn't buy into the whole anxiety issue and said zoloft shouldn't have been used as a preventative medicine for headaches, so she told me to ween off of it. She said my feeling off balance, vomitting, naseau, and the other sensations I described are very typical for somebody experiencing migraines. She said she sees so many patients who just one day wake up with a headache and it doens't go away and there is no explanation. She prescribed elavil which she said should prevent the migraine and help break the cycle of the headache. I just started it last night, so I'm hoping this will work! It is a type of anti-depressant that is used in the treatment of migraines. I have not been feeling anxious lately and realize that my doctor was wrong in assuming it was all anxiety just because he didn't have answers. But, I am still working with a counselor just to help me deal with this. All of my symptoms have basically subsided except for the headache and dizziness with occasional vomitting and nauseau. I hope this helps! Don't despair and keep persisting. Please let me know how your appointment was. It was such a HUGE relief reading that I am not the only one who has experienced this. Take care.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.